Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 3, 2013, 2:54 AM CDT for Plaquemines Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2013, 2:54 AM CDT (07:54 UTC)
- Expired
- Jul 3, 2013, 3:30 AM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
308
WFUS54 KLIX 030754
TORLIX
LAC075-030830-
/O.NEW.KLIX.TO.W.0050.130703T0754Z-130703T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 AM CDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 330 AM CDT
* AT 249 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EMPIRE...OR
9 MILES SOUTHEAST OF PORT SULPHUR...MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EMPIRE BY 305 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 2939 8966 2944 8961 2946 8955 2942 8954
2935 8962
TIME...MOT...LOC 0754Z 225DEG 6KT 2939 8961
$$
24/RR1 follow-up statement
353
WWUS54 KLIX 030822
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 AM CDT WED JUL 3 2013
LAC075-030831-
/O.EXP.KLIX.TO.W.0050.000000T0000Z-130703T0830Z/
PLAQUEMINES LA-
322 AM CDT WED JUL 3 2013
...THE TORNADO WARNING FOR CENTRAL PLAQUEMINES PARISH WILL EXPIRE AT
330 AM CDT...
THE STORM THAT MAY HAVE PRODUCED A TORNADO IN THE VICINITY OF EMPIRE
HAS MOVED EAST OF POPULATED AREAS. THIS STORM IS EXPECTED TO EMERGE
IN THE NEAR SHORE WATERS AND LIKELY PRODUCE A WATERSPOUT. A SPECIAL
MARINE WARNING WILL BE ISSUED SHORTLY FOR THIS STORM.
LAT...LON 2939 8966 2944 8961 2946 8955 2942 8954
2935 8962
TIME...MOT...LOC 0821Z 225DEG 6KT 2942 8957
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 2, 11:51 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 2, 11:51 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 PM CDT TUE JUL 2 2013
.AVIATION...
...06Z TAF ISSUANCE...
PREVAILING QUIET CONDITIONS WILL COME TO AN END AS THE MAIN UPPER
LEVEL TROUGH SHIFTS WEST THROUGH THURSDAY. INCREASED MOISTURE FROM
THE EAST AND GENERAL LIFT OVER THE AREA WILL LEAD TO SCATTERED
COVERAGE AFFECTING GPT...ASD AND NEW WITH BETTER CHANCE TEMPO TS
AND PROB30 FOR WEST TAF SITES LIKE BTR. WEAK PRESSURE PATTERN IN
PLACE IS RESULTING IN LIGHT AND VARIABLE WINDS OVERNIGHT AND LIGHT
EAST TO NORTHEAST FLOW ON WEDNESDAY. OUTSIDE OF CONVECTION...VFR
CONDITIONS WILL PREVAIL. 18
&&
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 2, 6:01 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 601 PM CDT TUE JUL 2 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-031115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 601 PM CDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING. LINGERING IMPACTS WILL BE GUSTY WINDS UP TO 25 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BECOME MORE SCATTERED IN COVERAGE WEDNESDAY... THEN MORE NUMEROUS THURSDAY AND FRIDAY. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...STRONGER DOWNBURSTS 40 TO 50 MPH WILL BE POSSIBLE ALONG WITH FREQUENT LIGHTNING AND BRIEF TORRENTIAL RAINFALL THAT MAY CAUSE LOCALIZED FLOODING AT TIMES. WATERSPOUTS AND TROPICAL FUNNEL CLOUDS MAY BE MORE PREVALENT THURSDAY AND FRIDAY. AFTERNOON THUNDERSTORMS SHOULD RETURN TO NORMAL COVERAGE SATURDAY THROUGH MONDAY. MARINE CONDITIONS IN THE COASTAL WATERS WILL BE DETERIORATING THURSDAY INTO FRIDAY WITH MODERATE TO STRONG SOUTHEAST TO EAST WINDS AND SEAS BUILDING TO 3 TO 5 FEET NEAR SHORE AND 4 TO 6 FEET WELL OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jul 3, 2:36 AM CDT, 18 minutes before
LAZ069-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 236 AM CDT WED JUL 3 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LOWER PLAQUEMINES PARISH... AT 232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF PORT SULPHUR...OR ABOUT 4 MILES WEST OF EMPIRE...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... EMPIRE AND 6 MILES SOUTHEAST OF PORT SULPHUR BY 300 AM... THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A WATERSPOUT MAY BE OCCURRING WITH THIS STORM OVER THE BAY ADAMS AREA. THIS WATERSPOUT MAY MOVE ONSHORE NEAR EMPIRE IN THE NEXT FEW MINUTES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Jul 3, 2:51 AM CDT, 3 minutes before
LAZ067-068-030845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 AM CDT WED JUL 3 2013 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH... AT 244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GALLIANO...OR ABOUT 4 MILES SOUTH OF GOLDEN MEADOW...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GOLDEN MEADOW BY 300 AM... GALLIANO BY 315 AM... THIS STORM MAY BE PRODUCING A WATERSPOUT THAT MAY APPROACH GOLDEN MEADOW SHORTLY. A WARNING MAY BE REQUIRED IF ROTATION CONTINUES TO BE INDICATED WITH THIS STORM. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:24 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jul 3, 4:01 AM CDT | Tornado Warning | LIX | Plaquemines | 29 min |
| Jul 3, 4:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 3, 5:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 3, 7:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| Jul 3, 7:22 AM CDT | Special Marine Warning | LIX | 53 min | |
| Jul 3, 8:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 3, 9:14 AM CDT | Special Marine Warning | LIX | 61 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.